Discussions that mention methadone

Addiction & Recovery board


suboxone is 50x stronger than morphine--taking it for a tramadol habit of 6 pills a day is utterly insane. i can not encourage you enough to forget the sub!!! i was addicted to ultram too---i had 6 grand-mal seizures but i was taking 40--50 a day. taking sub for 6 ultrams is like swatting a fly with a bowling ball. it's swapping a very small habit to a huge habit that is very close to methadone and it is a 100x times harder to get off of!!! taper off the tramadol by 1 pill a week and you'll be much better off. you'll feel like crap for a week or 2 and it will be done and over with. get some clonidine from your dr. (this is an old b/p med that is great for opiate withdrawl) and get some immodium, and a few sleeping pills. sub is for people with huge heroin, methadone, oxy, habits. any dr. who would give this powerful opiate to a person taking 6 ultram a day should lose his license--period!
Dear Kellibear,

This is what I was afraid of. I have been reading about really tough w/ds from Suboxone and I fear they may be worse than 6 Tram a day. I think you are probably right. I will have to get the discipline and help hopefully of a Higher Power to let go of the Tram little by little. I have be trying to do that but my addict has been winning. However, I am really beginning to see that my choices are limited and I do believe that Sub may be "swatting a fly with a bowling ball." I am going to give this some very serious thought.

Thanks.


[QUOTE=kellibear;3626385]suboxone is 50x stronger than morphine--taking it for a tramadol habit of 6 pills a day is utterly insane. i can not encourage you enough to forget the sub!!! i was addicted to ultram too---i had 6 grand-mal seizures but i was taking 40--50 a day. taking sub for 6 ultrams is like swatting a fly with a bowling ball. it's swapping a very small habit to a huge habit that is very close to methadone and it is a 100x times harder to get off of!!! taper off the tramadol by 1 pill a week and you'll be much better off. you'll feel like crap for a week or 2 and it will be done and over with. get some clonidine from your dr. (this is an old b/p med that is great for opiate withdrawl) and get some immodium, and a few sleeping pills. sub is for people with huge heroin, methadone, oxy, habits. any dr. who would give this powerful opiate to a person taking 6 ultram a day should lose his license--period!
detoxing off 50 ultram a day was horrible, but for me, the worst part was the anxiety. if you could ask your dr. for a few benzo's and some clonidine, you will be ok. you're really not taking enough to where the physical part will be that awful. but that anxiety is awful! have you considered going to na/aa? i strongly urge you to try--it is a huge help to talk to people (face-to-face) that are going thru the same thing as you. you'll get alot of support and advice. it just makes me ill to think someone would go on a powerful opiate to get off ultram!! a good, knowledgeable dr. will tell you the same. you would just start a much much worse addiction!! and also, have you considered going in-patient? you would probably only need a week to detox, and it would really be worth the money. please keep in mind, sub is basically the same as methadone--a powerful opiate with a very long half-life--it can take weeks or months to get off it and feel half way human again. tramadol also raises serotonin levels, so maybe a ssri anti-depressant would help--i'd ask the dr.